Alert archive / Missouri / Flash Flood Warnings in 2015

Flash Flood Warning 46, NWS Kansas City, MO

June 26, 2015Cooper County, Missouri

NWS Kansas City, MO issued this flash flood warning at Jun 26, 2015, 6:00 AM CDT for Cooper County, Missouri. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2015, 6:00 AM CDT (11:00 UTC)
Expired
Jun 26, 2015, 10:00 AM CDT
In force
4 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 130 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:36 AM CDTFLASH FLOOD5 S Boonville, MOSEVERAL ROADS UNDER WATER. INCLUDES PORTIONS OF HWY U... HWY H...AND HWY AA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2699 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2699 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WGUS53 KEAX 261100
FFWEAX
MOC053-261500-
/O.NEW.KEAX.FF.W.0046.150626T1100Z-150626T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COOPER COUNTY IN CENTRAL MISSOURI...

* UNTIL 1000 AM CDT

* AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA WHERE ONE TO THREE INCHES OF RAIN HAVE FALLEN          
  OVERNIGHT. LAW ENFORCEMENT REPORTED SEVERAL ROAD CLOSURES DUE      
  TO HIGH WATER.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOONVILLE...BUNCETON...OTTERVILLE AND PILOT GROVE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3868 9262 3869 9306 3897 9305 3906 9294
      3902 9292 3901 9289 3902 9288 3899 9287
      3898 9285 3897 9276 3898 9271 3897 9261
      3897 9256 3893 9250 3892 9250

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:50 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 26, 3:50 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 AM CDT Fri Jun 26 2015

.DISCUSSION...
Issued at 350 AM CDT FRI JUN 26 2015

Severe convective system is clearing the area this morning with a
large area of stratiform rain trailing behind it, which could lead
to MCV development over central MO later this morning. Cold front
still is lagging behind this system across northern MO, and with a
low-level jet nosing into the area it's conceivable that a few more
storms could pop up this morning until the front comes through.
However, airmass behind this large convective system has likely
stabilized significantly, and any MCV development over central MO
would likely bring subsidence on its western flank, so additional
widespread storms appear unlikely. Still, given all the rain that
fell Thursday and overnight we will go ahead and keep the flash flood
watch going for the morning hours until the front swings through.

Northwesterly upper flow and high pressure building in behind today's
front will keep things dry tonight through Saturday night with highs
in the upper 70s to near 80. Another cold front will track into the
region on Sunday and could be accompanied by some strong storms given
modest shear in place. Progressive nature of the front should prevent
widespread flooding concerns although locally heavy rainfall is
certainly a possibility.

Another high pressure system behind Sunday's front will keep the
beginning of the work week dry although temperatures will still stay
seasonably warm with highs in the mid 80s. Continued northwest flow
could bring additional storms into area by Wednesday and Thursday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1100 PM CDT THU JUN 25 2015

Multiple rounds of thunderstorms with heavy rain to impact the
terminals overnight. Main threat with these storms will be heavy
rainfall and flooding. Storms are developing over north central
Kansas and moving into northwest Missouri at this time and will begin
to approach KSTJ and KMCI around 08Z...then move east and south to
KMKC and KIXD. By around 12Z the storms will have moved east but a
lingering MVFR or IFR ceiling will likely persist until mid morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH until 1 PM CDT this afternoon FOR KSZ025-057-
     060-102>105.

MO...FLASH FLOOD WATCH until 1 PM CDT this afternoon FOR MOZ012>017-
     020>025-028>033-037>040-043>046-053-054.

&&

DISCUSSION...Hawblitzel
AVIATION...Adolphson

In the hours before

Local storm report, Jun 26, 3:24 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
324 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 AM     TSTM WND DMG     RICH HILL               38.10N 94.36W
06/26/2015                   BATES              MO   LAW ENFORCEMENT

            POWER LINE DOWN AT 3RD ST. AND CHERRY ST.

&&

JWELSH
Local storm report, Jun 26, 3:27 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
327 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     FLASH FLOOD      1 W MOSBY               39.32N 94.31W
06/26/2015                   CLAY               MO   LAW ENFORCEMENT

            FLASH FLOOD OVER NORTHBOUND HIGHWAY 69...ROAD IMPASSABLE

&&

SBLAIR
Local storm report, Jun 26, 3:29 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
329 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 AM     TSTM WND DMG     ADRIAN                  38.40N 94.35W
06/26/2015                   BATES              MO   LAW ENFORCEMENT

            TREE LIMB 10 INCHES IN DIAMETER DOWN ON POWER LINE AT 2ND
            AND MISSOURI AVE., WHICH CAUSED POWER LINE TO BREAK.
            PORTION OF LIMB WENT THROUGH ROOF OF OUTBUILDING.

&&

JWELSH
Local storm report, Jun 26, 3:34 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
334 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     FLASH FLOOD      2 N CONCORDIA           39.01N 93.57W
06/26/2015                   LAFAYETTE          MO   LAW ENFORCEMENT

            HIGHWAY 23 NORTH OF CONCORDIA HAS FLOWING WATER...LAW
            ENFORCEMENT REPORTS ROAD ALMOST IMPASSABLE.

&&

SBLAIR
Local storm report, Jun 26, 4:03 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
403 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     RAYTOWN                 39.01N 94.47W
06/26/2015                   JACKSON            MO   TRAINED SPOTTER

            8 INCH TREE BROKEN ALONG WITH OTHERS. DAMAGED ROOF AND
            FENCE OBSERVED.

&&

CUTTER
Local storm report, Jun 26, 4:31 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
431 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 AM     TSTM WND DMG     LEAVENWORTH             39.31N 94.92W
06/26/2015                   LEAVENWORTH        KS   EMERGENCY MNGR

            TREE INTO POWER LINES IN WEST LEAVENWORTH CAUSED BLOWN
            TRANSFORMER.

0135 AM     TSTM WND DMG     5 SW CLAYCOMO           39.15N 94.55W
06/26/2015                   CLAY               MO   LAW ENFORCEMENT

            NUMEROUS TREES BLOCKING ROADS JUST SOUTHWEST OF AVONDALE

0140 AM     TSTM WND DMG     3 S GLADSTONE           39.16N 94.56W
06/26/2015                   CLAY               MO   TRAINED SPOTTER

            LARGE PIN OAK TREE BLOWN DOWN

0145 AM     TSTM WND DMG     3 SSW INDEPENDENCE      39.05N 94.44W
06/26/2015                   JACKSON            MO   STORM CHASER

            LARGE TREE BLOWN OVER AND BLOCKING S DELAWARE AVE

0149 AM     TSTM WND GST     RIVERSIDE               39.18N 94.61W
06/26/2015  E80.00 MPH       PLATTE             MO   NWS EMPLOYEE

0149 AM     TSTM WND GST     OLATHE                  38.89N 94.81W
06/26/2015  E70.00 MPH       JOHNSON            KS   TRAINED SPOTTER

0150 AM     TSTM WND GST     INDEPENDENCE            39.09N 94.42W
06/26/2015  E70.00 MPH       JACKSON            MO   TRAINED SPOTTER

            ESTIMAED 70 TO 80 MPH WITH TREES DOWN. UNKNOW HOW BIG THE
            TREES ARE.

0150 AM     TSTM WND DMG     INDEPENDENCE            39.09N 94.42W
06/26/2015                   JACKSON            MO   TRAINED SPOTTER

            LARGE TREE 4 FEET IN DIAMETER DOWN ALONG WITH MULTIPLE
            POWER LINES.

0150 AM     TSTM WND GST     2 NNW STANLEY           38.88N 94.67W
06/26/2015  E60.00 MPH       JOHNSON            KS   NWS EMPLOYEE

            HALF INCH HAIL AND 60 MPH WINDS AT 150 AM IN OVERLAND
            PARK

0151 AM     TSTM WND DMG     1 SE KANSAS CITY        39.09N 94.56W
06/26/2015                   JACKSON            MO   TRAINED SPOTTER

            TREE LIMB SNAPPED, 20 INCHES IN DIAMETER.

0151 AM     TSTM WND GST     1 SE KANSAS CITY        39.09N 94.56W
06/26/2015  M75.00 MPH       JACKSON            MO   TRAINED SPOTTER

0202 AM     TSTM WND GST     5 S LEE'S SUMMIT        38.84N 94.38W
06/26/2015  E60.00 MPH       JACKSON            MO   NWS EMPLOYEE

            60 MPH WINDS

0210 AM     TSTM WND DMG     LOUISBURG               38.62N 94.68W
06/26/2015                   MIAMI              KS   EMERGENCY MNGR

            18 INCH TREE DOWN AND LOTS OF LIMBS ALSO DOWN.

0210 AM     TSTM WND DMG     INDEPENDENCE            39.09N 94.42W
06/26/2015                   JACKSON            MO   EMERGENCY MNGR

            BROKEN TREE LIMB 6 INCHES IN DIAMETER.

0212 AM     TSTM WND GST     PLEASANT HILL           38.79N 94.27W
06/26/2015  M65.00 MPH       CASS               MO   NWS EMPLOYEE

0220 AM     TSTM WND DMG     2 S INDEPENDENCE        39.06N 94.42W
06/26/2015                   JACKSON            MO   PUBLIC

            LARGE TREE DOWN 2 MILES SOUTH OF INDEPENDENCE

0230 AM     TSTM WND DMG     RAYTOWN                 39.01N 94.47W
06/26/2015                   JACKSON            MO   TRAINED SPOTTER

            8 INCH TREE BROKEN ALONG WITH OTHERS. DAMAGED ROOF AND
            FENCE OBSERVED.

0238 AM     FLASH FLOOD      TURNEY                  39.63N 94.32W
06/26/2015                   CLINTON            MO   LAW ENFORCEMENT

            FLOODED ROADWAY AT 292ND ST. AND GALL RD.

0315 AM     FLASH FLOOD      1 W MOSBY               39.32N 94.31W
06/26/2015                   CLAY               MO   LAW ENFORCEMENT

            FLASH FLOOD OVER NORTHBOUND HIGHWAY 69...ROAD IMPASSABLE

0322 AM     TSTM WND DMG     RICH HILL               38.10N 94.36W
06/26/2015                   BATES              MO   LAW ENFORCEMENT

            POWER LINE DOWN AT 3RD ST. AND CHERRY ST.

0325 AM     FLASH FLOOD      2 N CONCORDIA           39.01N 93.57W
06/26/2015                   LAFAYETTE          MO   LAW ENFORCEMENT

            HIGHWAY 23 NORTH OF CONCORDIA HAS FLOWING WATER...LAW
            ENFORCEMENT REPORTS ROAD ALMOST IMPASSABLE.

0327 AM     TSTM WND DMG     ADRIAN                  38.40N 94.35W
06/26/2015                   BATES              MO   LAW ENFORCEMENT

            TREE LIMB 10 INCHES IN DIAMETER DOWN ON POWER LINE AT 2ND
            AND MISSOURI AVE., WHICH CAUSED POWER LINE TO BREAK.
            PORTION OF LIMB WENT THROUGH ROOF OF OUTBUILDING.

&&

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:11 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline49 min
Jun 25, 7:32 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson43 min
Jun 25, 8:01 PM CDTRiver Flood WarningEAXPlatte5 days
Jun 25, 8:01 PM CDTRiver Flood WarningEAXPlatte5 days
Jun 25, 8:03 PM CDTFlash Flood WarningEAXSaline6 hr
Jun 25, 8:13 PM CDTSpecial Weather StatementEAXJohnson32 min
Jun 25, 8:22 PM CDTRiver Flood WarningEAXClay, Jackson, Ray5 days
Jun 25, 8:32 PM CDTRiver Flood WarningEAXLinn, Livingston58 hr
Jun 25, 9:05 PM CDTSpecial Weather StatementEAXClay25 min
Jun 25, 9:54 PM CDTSpecial Weather StatementEAXJackson36 min
Jun 25, 11:20 PM CDTAreal Flood AdvisoryEAXClinton3 hr
Jun 25, 11:37 PM CDTFlash Flood WarningEAXClinton6 hr
Jun 26, 12:30 AM CDTRiver Flood WarningEAXClay, Ray36 hr
Jun 26, 12:38 AM CDTSpecial Weather StatementEAXPlatte37 min
Jun 26, 12:39 AM CDTFlash Flood WarningEAXClay, Clinton8 hr
Jun 26, 1:12 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte, Ray33 min
Jun 26, 1:32 AM CDTFlash Flood WarningEAXLafayette, Ray6 hr
Jun 26, 1:43 AM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Lafayette, Ray47 min
Jun 26, 2:08 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Jackson, Johnson, Lafayette37 min
Jun 26, 2:13 AM CDTFlash Flood WarningEAXPettis, Saline7 hr
Jun 26, 2:27 AM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte6 hr
Jun 26, 2:38 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson, Lafayette, Pettis52 min
Jun 26, 4:35 AM CDTRiver Flood WarningEAXClay, Platte35 hr
Jun 26, 4:46 AM CDTAreal Flood AdvisoryEAXBates, Cass6 hr
Jun 26, 4:55 AM CDTAreal Flood AdvisoryEAXCooper4 hr
Jun 26, 5:30 AM CDTRiver Flood WarningEAXJohnson, Pettis50 hr
Jun 26, 5:30 AM CDTRiver Flood WarningEAXCooper44 hr
Jun 26, 7:20 AM CDTAreal Flood WarningEAXLafayette, Ray12 hr
Jun 26, 8:12 AM CDTAreal Flood WarningEAXClay, Clinton5 hr
Jun 26, 8:56 AM CDTAreal Flood WarningEAXCooper, Pettis, Saline16 hr
Jun 26, 9:14 AM CDTFlash Flood WarningEAXBates6 hr
Jun 26, 10:17 AM CDTAreal Flood WarningEAXAdair, Putnam, Schuyler15 hr
Jun 26, 2:52 PM CDTAreal Flood WarningEAXBates10 hr
Jun 26, 3:02 PM CDTRiver Flood WarningEAXBates, Cass, Henry44 hr
Jun 26, 6:52 PM CDTRiver Flood WarningEAXCass, Henry, Johnson36 hr
Jun 26, 6:52 PM CDTRiver Flood WarningEAXCarroll28 hr

Nearby

Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.